MAUDE Adverse Event Report: COOK INC ZENITH RENU AAA ANCILLARY GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH RENU AAA ANCILLARY GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55406
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported attending an aortic aneurysm repair of an angulated posterior diving aorta.As reported, when the physician was attempting to deploy the zenith renu aaa ancillary graft main body extension it was very hard to push up the top cap.A significant amount of force was needed in order to release the suprarenal stents.In spite of the difficulty, the procedure was completed successfully.There were no adverse effects or consequences to the patient.
 
Additional Manufacturer Narrative
Investigation/evaluation: the zenith renu aaa ancillary graft main body extension was not returned for an evaluation and no photographs were provided.Without the complaint device, a physical investigation was not able to be completed.A review of complaint history, the device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control data was conducted.There is no indication that a design or process related failure mode contributed to this event.The device history record was reviewed and zero non-conformances were noted.Each zenith device is shipped with instructions for use (ifu), that lists the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu: inspect the device and packaging to verify that no damage has occurred as a result of shipping.If damage has occurred, do not use the product and return to cook.Do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith renu aaa ancillary graft.Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and asses the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.Significant force in advancing the top cap can be caused by tortuous anatomy, narrowed vessels calcification, or a barb protruding from the top cap.The complaint report noted, "it was an angulated posterior diving aorta." the possible root cause of the complaint is patient condition-related.However, based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.The appropriate personnel have been notified of this event.Monitoring will continue to be performed for similar complaints.

Brand Name
ZENITH RENU AAA ANCILLARY GRAFT MAIN BODY EXTENSION
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6937658
Report Number1820334-2017-02889
Device Sequence Number1297240
Product Code MIH
UDI-Device Identifier10827002554068
UDI-Public(01)10827002554068(17)200317(10)7729455
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55406
Device Catalogue NumberRX1-28-43-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1